Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 7, 2021, 2:10 PM CDT for Posey County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 2:10 PM CDT (19:10 UTC)
- Expired
- Oct 7, 2021, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.25 in
- Wind
- 40
County Posey County, IN
The radar
The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
401
WWUS83 KPAH 071910
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
210 PM CDT Thu Oct 7 2021
INZ085-086-071945-
Posey IN-Vanderburgh IN-
210 PM CDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of west central
Vanderburgh and east central Posey Counties through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blairsville and Kasson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3812 8777 3801 8760 3789 8783 3793 8789
TIME...MOT...LOC 1909Z 220DEG 17KT 3796 8779
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 12:48 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 7, 12:48 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1248 PM CDT Thu Oct 7 2021 .UPDATE... Issued at 1248 PM CDT Thu Oct 7 2021 Updated Aviation discussion for the 18z TAF issuance. && .SHORT TERM...(Today through tonight) Issued at 258 AM CDT Thu Oct 7 2021 Water vapor imagery and SPC mesoanalysis shows the center of the mid level cyclonic circulation has moved up into southern Missouri. The circulation has become elongated eastward into western Kentucky. A pool of cold air aloft accompanies the elongated circulation, with 500 mb temps around minus 15. Scattered thunderstorms continue to persist at this hour just ahead of the northward-moving 500 mb low. Locally around an inch has fallen in the past three hours ending at 07z in the Rend Lake area from Benton north and west, based on mrms data. The general theme of the high-res cam models is that convection will remain mostly north of the 500 mb low and trough axis today. The 00z href mean qpf stays mostly north of the Ohio River and over se Missouri today. There is not a whole lot of qpf to look at. As the low moves northeast across the kstl area today, winds through the column will veer around into the southwest. Most of the convergence associated with a low-level trough or warm front will move northeast of our area. The southwest flow will again raise highs temps close to 80 today. Precip chances will diminish tonight as the closed 500 mb low moves up into northwest Illinois. The column will stabilize as the pocket of cold air aloft moves past our area. There will probably be more low stratus formation again overnight, since the moist low-level air mass remains in place. Overnight lows will be a little cooler, mostly around 60. .LONG TERM...(Friday through Wednesday) Issued at 258 AM CDT Thu Oct 7 2021 By 12Z Friday morning, the center of the upper level low pressure system should be positioned to our north across northern Illinois. While there may be a stray shower that affects parts of southwest Indiana or the Kentucky Pennyrile region, by and large, it seems our rain chances should be ending by morning, as the main upper trough continues lifting off to the northeast. As the upper level trough moves out of the area, a strong upper level ridge will be quick to build in on its heels. Strong low level warm advection will start taking place over the western parts of the area on Friday. This upper ridge will continue building east across the area Friday night and into Saturday. Like last night, the latest runs of the GFS still develop some minor QPF across the area late Friday night into Saturday morning, tied to some low level frontogenesis. Since there is no consensus with the other models, including the latest NBM, will leave the period dry for now. The main story for the weekend will be the anomalously warm weather that has been expected now for the past several days. Strong low level warm advection will continue Friday night and into the day on Saturday, to where 850 mb temperatures will soar well into the upper teens to around 20 deg C, with the warmer readings in our western sections. These values are well above normal and highs both Saturday and Sunday will likely reach at least the mid 80s and probably the upper 80s. See no reason not to go close to the 90th percentile of guidance on both days, which provides highs in the 85 to 90 degree range. The only fly in the ointment to achieving those higher values on Saturday, may be coverage of mid level clouds that may plague part of the area. The better chances of seeing upper 80s will be out in our western sections. However,, with dew points in the lower to mid 60s, it will feel more like summer out there than October. The next chance of rain will arrive late Sunday night into Monday, as a strong upper level storm system develops in the central Plains states. This system continues to slow down from previous runs and model consistency on the progression of this system is still very much in question. By Monday, the upper system takes a sharp turn to the northeast, which will limit how much of the area could see any precipitation. The best chances for rain on Monday into Monday evening will be across southeast Missouri and parts of southern Illinois. Think the NBM is following more of the faster GFS approach, which may need to get scaled back a bit given the consensus of the other models and ensembles. Mainly dry conditions are forecast for Tuesday through Wednesday, with our area ending up in southwesterly flow aloft, as we remain on the northern periphery of an upper level ridge. Very late in the period, a cold front will pass across the area, but timing is not agreed upon yet, so any rain chances will be low. High temperatures for the Monday through Wednesday time frame should remain in the lower 80s. Would not be surprised though to see some locations reach closer to the mid 80s, with strong southerly to southwesterly low level flow that will be in place. && .AVIATION... Issued at 1248 PM CDT Thu Oct 7 2021 Isolated to scattered showers and thunderstorms will continue to develop through this afternoon as an upper low remains positioned over St. Louis. The best chance of thunder impacts will at the northern terminals (EVV and MVN) while vicinity showers will be common near CGI and OWB. This activity will gradually wane in coverage late this afternoon. However, another weak disturbance will pass through southern IL and southern IN overnight, so additional isolated to scattered rain showers will be in the vicinity of MVN and EVV through early Friday morning. Unlike past mornings, expecting cigs to remain VFR due to stronger westerly boundary layer winds. Additionally, fog will likely be an issue again around daybreak at CGI. Started at MVFR restrictions, but more pessimistic adjustments are possible with later updates. Winds will be W-SW at 5-10 kts today becoming light and variable overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DWS SHORT TERM...MY LONG TERM...CW AVIATION...DWS
Hazardous weather outlook, Oct 7, 12:03 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1203 PM CDT Thu Oct 7 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-080845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1203 PM CDT Thu Oct 7 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a small chance of thunderstorms today, mainly this afternoon and into the early evening hours. The primary hazard will be dangerous lightning. A few storms may become strong enough to produce small hail and wind gusts in excess of 40 mph this afternoon. Main area of concern would be southern Illinois, and a small part of southeast Missouri, northwest Kentucky, and southwest Indiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. York/Smith
In the hours before
Special weather statement, Oct 7, 2:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
210 PM CDT Thu Oct 7 2021
INZ085-086-071945-
Posey IN-Vanderburgh IN-
210 PM CDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of west central
Vanderburgh and east central Posey Counties through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blairsville and Kasson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3812 8777 3801 8760 3789 8783 3793 8789
TIME...MOT...LOC 1909Z 220DEG 17KT 3796 8779
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:42 PM CDT | Special Weather Statement | PAH | Pike, Warrick | 63 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.